Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 2, 2004, 3:13 PM CST for Kenedy County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2004, 3:13 PM CST (21:13 UTC)
- Expired
- Apr 2, 2004, 4:00 PM CST
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 022113 SVRBRO TXC261-022200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 311 PM CST FRI APR 2 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 400 PM CST * AT 308 PM CST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM THIS STORM WAS LOCATED 11 MILES WEST OF BORDER PATROL...OR 17 MILES SOUTHWEST OF SARITA. THIS THUNDERSTORM IS MOVING NORTH AT 5 MILES PER HOUR. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... KENEDY COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2722 9796 2677 9798 2681 9758 2723 9759 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:00 PM CST, 13 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CST FRI APR 2 2004 .SHORT TERM...A S/WV TROUGH WITH ASSOCIATED PVA HAS MOVED NORTH OF DEEP SOUTH TEXAS THIS AFTERNOON CAUSING SOME SCATTERED SHOWERS OR THUNDERSTORMS. THIS TROUGH WILL MOVE EAST OF DEEP SOUTH TEXAS BY THIS EVENING DECREASING THE CHANCES FOR SHOWERS OR THUNDERSTORMS. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR FOR THE NEXT FEW DAYS. WINDS WILL BE LIGHT TO MODERATE OUT OF THE EAST TO SOUTHEAST. && .LONG TERM...A COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY CAUSING SLIGHTLY COOLER TEMPERATURES AND DRIER AIR ON WEDNESDAY FOR DEEP SOUTH TEXAS. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR ON WEDNESDAY AND SLOWLY INCREASE LATER IN THE WEEK WITH A SOUTHEAST FLOW OF AIR. && .MARINE...AT 1PM BUOY020 REPORTED SOUTHEAST WINDS AT 14 KNOTS AND SEAS 4 FEET. SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH EASTWARD AND WILL REACH THE NORTHERN COASTAL WATERS LATER THIS AFTERNOON. MARINERS SHOULD WATCH FOR RAPIDLY DETERIORATING CONDITIONS WITH BRIEF HEAVY DOWNPOURS...GUSTY WINDS TO 40KTS AND OCCASIONAL LIGHTNING. THE SYSTEM SPARKING THESE WILL MOVE TO THE NORTHEAST DURING THE NIGHT WITH A QUIETER DAY IN STORE TOMORROW. THERE STILL MAY BE AN ISOLATED SHOWER DURING THE DAY BUT WOULD BE FEW AND FAR BETWEEN. SUNDAY WILL SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AS ANOTHER WEATHER SYSTEM MOVES INTO DEEP SOUTH TEXAS. && .AVIATION...VCTS WILL REMAIN IN THE TAFS WITH MOST SHOWERS AND THUNDERSTORMS THIS ROUND STAYING WELL TO THE NORTH. ANOTHER WAVE MAY MOVE THROUGH TONIGHT WITH BRIEF REDUCTIONS TO VIS AND CIGS AND SOME BRIEF GUSTY WINDS. MORE SHOWERS ARE POSSIBLE DURING THE DAY TOMORROW BUT WILL BE MORE ISOLATED AND WEAKER. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && .POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 80 66 78 66/ 30 00 00 10 10 BROWNSVILLE 68 83 65 80 65/ 20 00 00 10 10 HARLINGEN 67 84 63 82 64/ 20 00 00 10 10 MCALLEN 66 86 63 84 63/ 10 00 00 10 10 RIO GRANDE CITY 64 86 61 84 62/ 10 00 00 10 10 SOUTH PADRE ISLAND 69 78 67 77 67/ 30 00 00 10 10 && SYNOPTIC/GRIDS...65 MARINE/AVIATION/MESO...64 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 2, 10:00 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1000 AM CST FRI APR 2 2004 TXZ248>257-031200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1000 AM CST FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. UPPER INSTABILITY NEAR WEST TEXAS...COUPLED WITH HIGHER LOW LEVEL WINDS AND MOISTURE...WILL INCREASE THUNDERSTORM POTENTIAL TODAY. AFTERNOON STORMS WILL SPREAD EAST AND SOUTH FROM WEST TEXAS TOWARD DEEP SOUTH TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT...WITH THE MAIN HAZARD BEING HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH ON SATURDAY... ACTING AS A FOCUS FOR ISOLATED THUNDERSTORMS TO CONTINUE INTO THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Apr 2, 2:20 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 220 PM CST FRI APR 2 2004 TXZ250-251-022130- BROOKS-KENEDY- 220 PM CST FRI APR 2 2004 ...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS AREAS OF DEEP SOUTH TEXAS... THUNDERSTORMS CONTINUE TO MOVE TO THE NORTHEAST AROUND 25 MPH ACROSS BROOKS AND KENEDY COUNTIES OF DEEP SOUTH TEXAS. DURING THE NEXT COUPLE HOURS THESE THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF FALFURRIAS...SARITA AND ENCINO. RESIDENTS IN THE PATH OF THESE STORMS SHOULD BE PREPARED FOR BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND WINDS GUSTING TO 40 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
Local storm report, Apr 2, 3:01 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
301 PM CST FRI APR 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 10 S FALFURRIAS 27.08N 98.14W
04/02/2004 0.50 INCH BROOKS TX PUBLIC
PEA TO MARBLE SIZED HAIL
&&
KMVThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:46 PM CST | Special Marine Warning | BRO | 119 min | |
| Apr 2, 3:46 PM CST | Special Marine Warning | BRO | 119 min | |
| Apr 2, 5:44 PM CST | Severe Thunderstorm Warning | BRO | Zapata | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.